Florida, 2007Tornado and Damaging Winds in Florida, July 14, 2007
July 14, 2007 · NWS JAX · 11 events in 7 counties and zones
A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary front just north of the Altamaha River, the sea breezes, surface based instability and upper level positive differential vorticity advection all merged to spawn scattered severe storms across our forecast area in the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 14, 8:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 14, 8:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 AM EDT SAT JUL 14 2007
.SHORT TERM...THICKER CLOUDS EVIDENT ON LATEST VIS SAT PIX ACROSS
OUR N ZONES. THERE ARE STILL ENUF BREAKS IN THESE CLOUDS TO ALLOW
DAYTIME HEATING...BUT THERE MAY BE SOME DIFFERENTIAL HEATING OVER
OUR EXTREME N ZONES. IN ADDITION...WEAK QUASI-STATIONARY FRONT IS
LOCATED JUST N OF THE ALTAMAHA RIVER. ALOFT...BROAD TROF OVER THE
E HALF OF THE COUNTRY WITH DISTURBANCES ROUNDING THE BASE ACROSS
THE SE US. BOTH NAM AND RUC INDICATE AN AREA OF WEAK DIFFERENTIAL
PVA MOVES ACROSS THE AREA THIS AFTN...AND THIS IS LIKELY HELPING
TO FIRE EARLY CONVECTION OVER APALACHEE BAY AND THE NE GULF COAST.
ALL-IN-ALL EXPECT SIMILAR CONDITIONS TO FRI WITH MORE AREAL COVERAGE
OF CONVECTION.
BEST DYNAMIC FORCING SHOULD BE ACROSS SE GA...BUT ONGOING CONVECTION
WILL MOVE ACROSS NE FL THRU THE MORNING HOURS. MAIN THREAT FROM
TSTMS WILL ONCE AGAIN BE WET MICROBURSTS AND FREQUENT
CLOUD-TO-GROUND LIGHTNING. LOW-LEVEL FLOW APPEARS TO BE JUST WEAK
ENUF TO ALLOW E COAST SEABREEZE THIS AFTN...ALTHO THIS BOUNDARY
SHOULD REMAIN PINNED E OF I-95. THIS MAY ALLOW CONVECTION TO SLOW
OVER E ZONES...PRODUCING MORE POTENTIAL FOR HEAVY RAINFALL. ZFP
APPEARS TO BE IN GOOD SHAPE. WILL LIKELY MAKE SOME MINOR CHANGES TO
THE HWO INCLUDING ADDING ISOLD STRONG TO SVR HEADLINE.
&&
.MARINE...OTHER THAN TSTMS MOVING OFFSHORE BY AFTN...GENERALLY QUIET
CONDITIONS.
&&
.AVIATION...MVFR TO IFR CONDITIONS IN TSTMS MOVING ACROSS THE AREA.
WILL NEED TO ADD SOME CONVECTIVE WIND GUSTS...OTHERWISE LITTLE
CHANGE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/KERNS
Hazardous weather outlook, Jul 14, 8:20 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT SAT JUL 14 2007
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
920 AM EDT SAT JUL 14 2007
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY DUE TO
A VERY MOIST UNSTABLE AIRMASS COMBINED WITH AN UPPER LEVEL
DISTURBANCE. THIS AFTERNOON LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING STRIKES WILL OCCUR AS THE STORMS MOVE EAST NORTHEAST AT 10
TO 15 MPH. THE STRONGER STORMS MAY ALSO PRODUCE STRONG AND POSSIBLY
DAMAGING WINDS AS WELL AS HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY
AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING HAIL...STRONG WINDS...HEAVY RAINFALL...AND FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES. SHOWERS AND THUNDERSTORMS WILL
BECOME MORE SCATTERED MONDAY THROUGH FRIDAY.
HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE EACH AFTERNOON
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR
THEIR AREA TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ/CARROLL
In the hours before
Special weather statement, Jul 14, 8:52 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT SAT JUL 14 2007
FLZ021-141430-
SUWANNEE-
952 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN AND
CENTRAL SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 1030 AM...
AT 952 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES WEST OF LURAVILLE...OR 9 MILES
WEST OF MAYO...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND LURAVILLE...WELLBORN...OBRIEN...MCALPIN AND
HOUSTON THROUGH 1030 AM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Jul 14, 9:26 AM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1026 AM EDT SAT JUL 14 2007
FLZ040-141515-
MARION-
1026 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
1115 AM...
AT 1026 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER RAINBOW LAKES ESTATES...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND RAINBOW LAKES ESTATES...DUNNELLON...ROMEO...OCALA
AIRPORT...SANTOS...REDDICK...OCALA...LOWELL AND BELLEVIEW THROUGH
1115 AM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Jul 14, 10:04 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1104 AM EDT SAT JUL 14 2007
FLZ036-141545-
ALACHUA-
1104 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1145 AM...
AT 1104 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 12 MILES WEST OF GAINESVILLE...MOVING
EAST NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND GAINESVILLE...NEWNANS LAKE AND GAINESVILLE AIRPORT THROUGH
1145 AM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Jul 14, 10:19 AM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 AM EDT SAT JUL 14 2007
FLZ033-038-141545-
FLAGLER-ST. JOHNS-
1119 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND ST.
JOHNS COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
1145 AM EDT...
AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF DUPONT CENTER...OR
10 MILES SOUTHEAST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUPONT CENTER...
MARINELAND...CRESCENT BEACH AND BUTLER BEACH THROUGH 1145 AM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
PETERSON
Special weather statement, Jul 14, 10:25 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1125 AM EDT SAT JUL 14 2007
FLZ040-141615-
MARION-
1125 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN AND
CENTRAL MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 1215 PM...
AT 1125 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 8 MILES WEST OF SUMMERFIELD AND NEAR
OCALA...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND OCALA AIRPORT...SUMMERFIELD...SANTOS...
BELLEVIEW...OCALA...LAKE WEIR...SILVER SPRINGS SHORES...
OCKLAWAHA...MOSS BLUFF AND BURBANK THROUGH 1215 PM. SMALL
HAIL...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Special weather statement, Jul 14, 10:57 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EDT SAT JUL 14 2007
FLZ037-038-141645-
FLAGLER-PUTNAM-
1157 AM EDT SAT JUL 14 2007
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER AND SOUTHERN
PUTNAM COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
1245 PM...
AT 1157 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF GEORGETOWN...OR 6 MILES
SOUTHWEST OF CRESCENT CITY...MOVING NORTHEAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND GEORGETOWN...POMONA PARK...
LAKE COMO...ESPANOLA...CRESCENT CITY AND ANDALUSIA THROUGH
1245 PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
CARROLL
Event by event
6 thunderstorm wind, 3 funnel cloud, 1 tornado, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- July 14, 11:00 AM EST
- Where
- Marion County, 0.92 mi SE of Danks Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 29.010, -82.110
Trees were blown down near the South Highway 475 and Interstate 75 intersection.
Funnel Cloud, Baker
- When
- July 14, 11:28 AM EST
- Where
- Baker County, 0.6 mi W of Macclenny
- Reported by
- Amateur Radio
- Coordinates
- 30.280, -82.130
A funnel cloud was reported near County Road 125 and State Road 121 just south of Macclenny.
Thunderstorm Wind, Clay
- When
- July 14, 12:00 PM EST to 12:12 PM EST
- Where
- Clay County, Orange Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 30.170, -81.700
Power lines and large tree limbs were blown down in Orange Park. Power was lost.
Funnel Cloud, Duval
- When
- July 14, 12:55 PM EST
- Where
- Duval County, 0.6 mi E of (Nrb)nas Mayport
- Reported by
- Trained Spotter
- Coordinates
- 30.380, -81.410
The spotter reported that the funnel cloud was moving offshore.
Tornado, Duval
- When
- July 14, 12:56 PM EST to 12:58 PM EST
- Where
- Duval County, 0.25 mi W of (Nrb)nas Mayport to 0.5 mi E of (Nrb)nas Mayport
- Rating
- EF0
- Path length
- 0.75 mi
- Path width
- 50 yd
- Reported by
- Other Federal Agency
- Coordinates
- 30.380, -81.424
Military observers reported a brief tornado touchdown on base. The vortex was on the ground for around 2 minutes. It blew out windows from a three story barracks building and blew around heavy equipment. No injuries were reported.
Lightning, Duval
- When
- July 14, 1:00 PM EST
- Where
- Duval County, 4.88 mi N of Ft George Is
- Injuries
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.470, -81.420
Two people were injured by lightning at the Little Talbot Island picnic area.
Thunderstorm Wind, Nassau
- When
- July 14, 1:10 PM EST
- Where
- Nassau County, 2 mi E of Yulee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 30.630, -81.566
Trees were uprooted and large limbs were blown down.
Thunderstorm Wind, Duval
- When
- July 14, 1:30 PM EST
- Where
- Duval County, 4.19 mi N of Ft George Is
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Park/Forest Service
- Coordinates
- 30.460, -81.420
Trees were blown down in Talbot State Park. Ranger reported excessive lightning as well.
Thunderstorm Wind, Gilchrist
- When
- July 14, 5:00 PM EST
- Where
- Gilchrist County, 0.69 mi S of Trenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.610, -82.820
Emergency management reported a possible micro-burst in southeast Trenton located at Southeast 27th Place. The roof was blown off and a trampoline in the yard was destroyed.
Thunderstorm Wind, Alachua
- When
- July 14, 5:25 PM EST
- Where
- Alachua County, 0.92 mi NE of Dayville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 29.640, -82.370
Trees were blown down onto power lines at the 2500 block of Southwest 9th Drive.
Funnel Cloud, Alachua
- When
- July 14, 5:46 PM EST
- Where
- Alachua County, 1.8 mi E of Archer Flying Ten Ar
- Reported by
- Trained Spotter
- Coordinates
- 29.620, -82.490
The spotter reported that the funnel persisted for about 2 minutes before dissipating.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, July 14, 20071 death · 1 event
- Damaging Wind in Alabama, July 14, 20072 injured · $50,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, July 14, 2007$80,000 · 3 events
- Damaging Winds and Lightning Strikes in Florida, July 14, 20071 injured · $49,000 · 50 kt wind · 5 events
- Waterspout in South Atlantic Coastal Waters, July 14, 20074 injured · 2 events
- Damaging Winds in Alabama, July 14, 2007$30,000 · 50 kt wind · 3 events
- Damaging Winds in Arizona, July 14, 2007$23,000 · 55 kt wind · 2 events
- Damaging Winds and Lightning Strike in Georgia, July 14, 2007$19,000 · 50 kt wind · 3 events
- Flash Flood in Texas, July 14, 2007$20,000 · 1 event
- Damaging Winds in Colorado, July 14, 2007$15,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Missouri, July 14, 2007$1,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Florida, July 14, 2007$6,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44012, 44007, 44013, 44008, 44011, 44010, 44014, 44015, 44016, 44017, 44009.